Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Abelian ideals and cohomology of symplectic type


Author: Li Luo
Journal: Proc. Amer. Math. Soc. 137 (2009), 479-485
MSC (2000): Primary 17B05, 17B56; Secondary 17B20, 17B30
DOI: https://doi.org/10.1090/S0002-9939-08-09685-8
Published electronically: September 29, 2008
MathSciNet review: 2448567
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{b}$ be a Borel subalgebra of the symplectic Lie algebra $ \mathfrak{sp}(2n,\mathbb{C})$ and let $ \mathfrak{n}$ be the corresponding maximal nilpotent subalgebra. We find a connection between the abelian ideals of $ \mathfrak{b}$ and the cohomology of $ \mathfrak{n}$ with trivial coefficients. Using this connection, we are able to enumerate the number of abelian ideals of $ \mathfrak{b}$ with given dimension via the Poincaré polynomials of Weyl groups of types $ A_{n-1}$ and $ C_n$.


References [Enhancements On Off] (What's this?)

  • 1. R. Bott, Homogeneous vector bundles, Ann. of Math. (2) 66 (1957), 203-248. MR 0089473 (19:681d)
  • 2. P. Cellini and P. Papi, Abelian ideals of Borel subalgebras and affine Weyl groups, Adv. Math. 187 (2004), 320-361. MR 2078340 (2005e:17012)
  • 3. J. E. Humphreys, Reflection Groups and Coxeter Groups, Cambridge University Press, 1990. MR 1066460 (92h:20002)
  • 4. B. Kostant, Lie algebra cohomology and the generalized Borel-Weil theorem, Ann. of Math. (2) 74 (1961), 329-387. MR 0142696 (26:265)
  • 5. B. Kostant, The set of abelian ideals of a Borel subalgebras, Cartan decompositions, and discrete series representations, Int. Math. Res. Not. 5 (1998), 225-252. MR 1616913 (99c:17010)
  • 6. B. Kostant, Powers of the Euler product and commutative subalgebras of a complex Lie algebra, Invent. Math. 158 (2004), 181-226. MR 2090363 (2005m:17007)
  • 7. D. Panyushev, Abelian ideals of a Borel subalgebra and long positive roots, Int. Math. Res. Not. (2003), 1889-1913. MR 1995141 (2004g:17006)
  • 8. D. Panyushev and G. Röhrle, Spherical orbits and abelian ideals, Adv. Math. 159 (2001), 229-246. MR 1825058 (2002c:20073)
  • 9. I. Schur, Zur Theorie der vertauschbaren Matrizen, J. Reine Angew. Math. 130 (1905), 66-76.
  • 10. R. Suter, Abelian ideals in a Borel subalgebra of a complex simple Lie algebra, Invent. Math. 156 (2004), 175-221. MR 2047661 (2005b:17020)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 17B05, 17B56, 17B20, 17B30

Retrieve articles in all journals with MSC (2000): 17B05, 17B56, 17B20, 17B30


Additional Information

Li Luo
Affiliation: Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, China
Email: luoli@amss.ac.cn

DOI: https://doi.org/10.1090/S0002-9939-08-09685-8
Keywords: Abelian ideal, cohomology, symplectic Lie algebra, Weyl group, Poincar\'e polynomial.
Received by editor(s): January 24, 2008
Published electronically: September 29, 2008
Communicated by: Gail R. Letzter
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society